CoronaVirus Update: No Processing Delays

Ibuprofen

Ibuprofen is a pain killer with anti-inflammatory action.  

Available as tablets, capsules and even a gel, Ibuprofen is used to help control pain associated with muscle sprains, period pain, headaches, migraines, toothache and even arthritis.

At Travelpharm we stock a range of strengths, pack sizes, and formulations so you can find the right pain relief for you.  Typically Ibuprofen comes in 200mg and 400mg strength tablets, as Ibuprofen Lysine (a fast-acting formulation) and 5% and 10% gels.

Whilst we sell unbranded everyday value Ibuprofen, it is often the key ingredient in big brands like Nurofen and Feminax so there is plenty of choices.  

Ibuprofen is the analgesic of choice for many people; Available over the counter, with no need for a prescription and found at local pharmacies and online at regulated UK pharmacies like Travelpharm.

Refine Selection
Filters
View 14 products ›
Test
14 Items

Ibuprofen – Frequently Asked Questions.

 

What is the maximum dose? 

Typically the maximum dose of ibuprofen over the counter is 1200mg daily.  This is normally 200-400mg three times daily with or just after food.  We recommend that you sue the lowest effective dose for the shortest period of time.  Need to use Ibuprofen regularly?  Speak to your GP as there may be better treatments or you may require something to protect your stomach from side effects.

What is Ibuprofen Lysine?

Ibuprofen Lysine is a salt form of Ibuprofen.  What does this mean?  Many drugs are not readily absorbed by the body but by creating a salt form, in this case, Lysine we can alter this and make the drug more readily absorbed.  This often leads to a faster onset.  Studies have shown that Ibuprofen lysine takes just 35min to be effective, compared to 90-120 mins for standard ibuprofen.  So if you need a fast-acting treatment look for Ibuprofen Lysine, which can be found in products like Feminax Express and Nurofen Express.

Why should I take Ibuprofen after food? 

Good question.  Ibuprofen is a Non-Steroidal Anti-Inflammatory, NSAID for short.  Medicines that are steroids or NSAID’s affects the way our stomach repairs or heals itself.  It is, therefore, best to have this tablet with or just food to minimise the risk of an upset stomach.

What should I do if I get an upset stomach whilst using Ibuprofen?

Stop taking ibuprofen immediately.  If stomach discomfort continues if you start vomiting blood (it may look like coffee granules) or you develop black tarry stools see your doctor immediately.  If Ibuprofen is suitable then your GP may provide you with medicine to protect your stomach.

Will I get any other side effects? 

If you take Ibuprofen at the dose mentioned and with food, most people will not experience any issues.  Some common side effects associated with ibuprofen include tiredness, slight headaches, and upset digestive systems.  Upset digestive system symptoms include constipation, diarrhoea, bloating, cramps and indigestion.

Can I take Ibuprofen if I’m pregnant?

No.  Ibuprofen is not recommended for use during pregnancy as it can cause problems for the unborn babies heart if taken late in pregnancy and evidence also seems to suggest a link to miscarriages if taken early in a pregnancy.  If you think you need Ibuprofen then please speak to your doctor before use. 

Can I take if I am breastfeeding?

Yes.  Many drugs can be passed to your baby through breast milk so it’s really important to check a medicine is safe just like in pregnancy before using for the first time.  Your GP or Pharmacist can usually advise.  Ibuprofen is safe when breastfeeding but always use the lowest dose, for the shortest period of time to control your pain.  

Can you take Paracetamol and Ibuprofen together? 

Yes.  There are different types of painkillers, generally different types can be taken together.  The same types can’t.  

Paracetamol is a different type of painkiller to Ibuprofen so they can be taken together.  You do not need to change the dose of Paracetamol, so you can take two 500mg tablets four times daily along with 200-400mg of Ibuprofen three times daily.  

The same is true for opiates like codeine and Tramadol.  They too can be taken with ibuprofen, so Co-Codamol and Ibuprofen can be taken together safely.  

Some drugs are similar to Ibuprofen, for example, Naproxen and Aspirin.  They are both NSAIDs.  They should NOT be taken with Ibuprofen.

Can I use gels and tablet at the same time? 

We wouldn’t recommend it.  Ibuprofen gels are great for people who perhaps shouldn’t use Ibuprofen as little of the drug is absorbed into the body, but a small amount is is.  It is for this reason that you should use one or the other so as not to take too much.  

Can you drink on ibuprofen?

Yes.  Ibuprofen and alcohol are safe together.  Party on!

Are Nurofen and Ibuprofen the same?

Nurofen products often contain Ibuprofen or Ibuprofen Lysine.  This means Nurofen works in the same way as Ibuprofen.  Always read the patient information leaflet before use as it will tell you how much ibuprofen is in your Nurofen tablet and what dose you should take.   

 
Top